Alert archive / Florida / Severe Thunderstorm Warnings in 1993

Severe Thunderstorm Warning 126, NWS Melbourne, FL

October 8, 1993Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Oct 8, 1993, 5:48 PM EDT for Brevard County, Florida. It was in force for 27 min.

The area

The counties it named.

The facts

Issued
Oct 8, 1993, 5:48 PM EDT (21:48 UTC)
Expired
Oct 8, 1993, 6:15 PM EDT
In force
27 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 2:54 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Oct 8, 2:54 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
247 PM EDT FRI OCT 8 1993

BASICALLY DEEP WRLY FLW WL DOMINATE THRU THE PDS. AS LO OFF SC CONTS
TO MOVE NWD STAT FRNTL TROF WL BE NO PLAYER FOR WX OVER THE FL PEN OR
OFFSHORE BY SAT AFTN. SHTWV CONTS TO BROADN AND WD EXPCT ACTVTY OVR
GULF WL ALSO DEC OVR THE NEXT 24 HRS. SFC GRAD CONTS TO RELAX AND WNDS
SHOULD REMAIN LT THRU THE PDS. WITH 70 MRH OVR C FL THRU THE PDS WD
EXPCT THE SAME PATTERN TO PREVAIL THRU SUN. HTNG SHD CONT TO TRIGGER
SHOWERS AND POSS TRW W INT MOVNG OVR C AND E FL WITH A FEW DEV OVR THE
CST ALONG CBRZ FRNT. WL CONT DAY CHC AND EVE SLIGHT CHC EVERYWHERE.
APPRS NXT COLD FRNT TO REMAIN W OF FA THRU SUN.

WITH OFFSHR WNDS SEAS SHD CONT TO BEC CALM OVR E CEN FL CSTL WTRS.

1...VOLUSIA
2...LAKE ORANGE SEMINOLE OSCEOLA
3...BREVARD IND RVR

DAB 70/85/69/84 2323
MCO 71/88/70/86 2323
MLB 70/87/70/85 2323

BKC

In the hours before

Special weather statement, Oct 8, 1:15 PM EDT, 4 hours 33 minutes before
FLZ041-044>047-053-054-501-081820-

SPECIAL AND MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
115 PM EDT FRI OCT 8 1993

...CONDITIONS FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS OR
WATERSPOUTS OVER THE INTRACOASTAL LAGOONS AND OVER THE COASTAL
WATERS FROM PLAYALINDA BEACH TO CAPE CANAVERAL...

AT 110 PM...SHOWERS HAD DEVELOPED OVER THE NORTHERN EXTREME OF
THE BANANA RIVER...AND OVER THE INDIAN RIVER NEAR SHARPES. SHOWERS
RAPIDLY DEVELOPING IN THIS AREA UNDER SIMILAR CONDITIONS HAVE OFTEN
PRODUCED FUNNEL CLOUDS OR WATERSPOUTS. MARINERS AND COASTAL
RESIDENTS SHOULD MONITOR THESE SHOWERS FOR SIGNS OF WATERSPOUT OR
FUNNEL CLOUD DEVELOPMENT OVER THE NEXT FEW HOURS.

ELSEWHERE OVER LAND...SHOWERS DEVELOPED OVER NORTHERN OSCEOLA
COUNTY JUST NORTH OF HOLOPAW...AND IN BREVARD COUNTY JUST EAST OF
DEER PARK. THESE SHOWERS WERE MOVING TOWARD THE NORTHEAST AT 10 MPH.

THROUGH 3 PM...SHOWERS EAST OF DEER PARK WILL EXTEND OVER THE COAST
NEAR PATRICK AIRFORCE BASE. A LINE OF SHOWERS WILL EXTEND FROM JUST
NORTH OF HOLOPAW TO CAPE CANAVERAL. IN GENERAL...MORE SHOWERS AND A
FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY SOUTH OF A LINE
FROM PLAYALINDA BEACH TO ST PETERSBURG.

IF YOU SIGHT A WATERSPOUT SEEK SAFE HARBOR OR SHELTER IN A
REINFORCED BUILDING IF IT THREATENS YOUR AREA. REPORT IT TO THE
COAST GUARD OR OTHER LOCAL OFFICIALS AND ASK THEM TO RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE.

BKC
Special weather statement, Oct 8, 1:18 PM EDT, 4 hours 30 minutes before
FLZ041-044>047-053-054-501-081820-

SPECIAL AND MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
115 PM EDT FRI OCT 8 1993

...CONDITIONS FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS OR
WATERSPOUTS OVER THE INTRACOASTAL LAGOONS AND OVER THE COASTAL
WATERS FROM PLAYALINDA BEACH TO CAPE CANAVERAL...

AT 110 PM...SHOWERS HAD DEVELOPED OVER THE NORTHERN EXTREME OF
THE BANANA RIVER...AND OVER THE INDIAN RIVER NEAR SHARPES. SHOWERS
RAPIDLY DEVELOPING IN THIS AREA UNDER SIMILAR CONDITIONS HAVE OFTEN
PRODUCED FUNNEL CLOUDS OR WATERSPOUTS. MARINERS AND COASTAL
RESIDENTS SHOULD MONITOR THESE SHOWERS FOR SIGNS OF WATERSPOUT OR
FUNNEL CLOUD DEVELOPMENT OVER THE NEXT FEW HOURS.

ELSEWHERE OVER LAND...SHOWERS DEVELOPED OVER NORTHERN OSCEOLA
COUNTY JUST NORTH OF HOLOPAW...AND IN BREVARD COUNTY JUST EAST OF
DEER PARK. THESE SHOWERS WERE MOVING TOWARD THE NORTHEAST AT 10 MPH.

THROUGH 3 PM...SHOWERS EAST OF DEER PARK WILL EXTEND OVER THE COAST
NEAR PATRICK AIRFORCE BASE. A LINE OF SHOWERS WILL EXTEND FROM JUST
NORTH OF HOLOPAW TO CAPE CANAVERAL. IN GENERAL...MORE SHOWERS AND A
FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY SOUTH OF A LINE
FROM PLAYALINDA BEACH TO ST PETERSBURGF.

IF YOU SIGHT A WATERSPOUT SEEK SAFE HARBOR OR SHELTER IN A
REINFORCED BUILDING IF IT THREATENS YOUR AREA. REPORT IT TO THE
COAST GUARD OR OTHER LOCAL OFFICIALS AND ASK THEM TO RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE.

BKC
Special weather statement, Oct 8, 5:00 PM EDT, 48 minutes before
FLZ045-047-501-082205-

SPECIAL WEATHER AND MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
500 PM EDT FRI OCT 8 1993

...ISOLATED STRONG THUNDERSTORMS DEVELOPING ACROSS BREVARD COUNTY...

AT 455 PM...WEATHER SERVICE RADAR AT MELBOURNE INDICATED ISOLATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE RAPIDLY INCREASING IN
INTENSITY ACROSS BREVARD COUNTY. THE STRONGEST STORM WAS LOCATED
JUST SOUTH OF THE BEELINE EXPRESSWAY ON THE BREVARD/ORANGE COUNTY
LINE. THIS STORM WAS MOVING EAST AT AROUND 10 MPH AND WILL SOON
AFFECT THE AREA BETWEEN SHARPES AND COCOA.

OTHER THUNDERSTORMS WITH VERY HEAVY RAIN WERE DEVELOPING FROM 5
MILES WEST OF MELBOURNE TO 10 MILES WEST OF GRANT. THESE STORMS
WERE MOVING EAST AND WILL AFFECT THE AREA BETWEEN INDIAN HARBOUR
BEACH AND GRANT DURING THE NEXT HOUR.

RESIDENTS SHOULD BE ALERT FOR THESE THUNDERSTORMS AS THEY CROSS
THE AREA. THEY CAN PRODUCE DANGEROUS CLOUD TO GROUND
LIGHTNING...HEAVY RAIN...STRONG GUSTY WINDS AND POSSIBLY SMALL
HAIL.

THE STORMS WILL APPROACH THE INTRACOASTAL AND COASTAL WATERWAYS
BETWEEN CAPE CANAVERAL AND SEBASTIAN AROUND 530 PM. MARINE
INTERESTS SHOULD TAKE PRECAUTIONS TO AVOID THESE STORMS.

SPRATT
Special weather statement, Oct 8, 5:02 PM EDT, 46 minutes before
FLZ045-047-501-082205-

SPECIAL WEATHER AND MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
500 PM EDT FRI OCT 8 1993

...ISOLATED STRONG THUNDERSTORMS DEVELOPING ACROSS BREVARD COUNTY...

AT 455 PM...WEATHER SERVICE RADAR AT MELBOURNE INDICATED ISOLATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE RAPIDLY INCREASING IN
INTENSITY ACROSS BREVARD COUNTY. THE STRONGEST STORM WAS LOCATED
JUST SOUTH OF THE BEELINE EXPRESSWAY ON THE BREVARD/ORANGE COUNTY
LINE. THIS STORM WAS MOVING EAST AT AROUND 10 MPH AND WILL SOON
AFFECT THE AREA BETWEEN SHARPES AND COCOA.

OTHER THUNDERSTORMS WITH VERY HEAVY RAIN WERE DEVELOPING FROM 5
MILES WEST OF MELBOURNE TO 10 MILES WEST OF GRANT. THESE STORMS
WERE MOVING EAST AND WILL AFFECT THE AREA BETWEEN INDIAN HARBOUR
BEACH AND GRANT DURING THE NEXT HOUR.

RESIDENTS SHOULD BE ALERT FOR THESE THUNDERSTORMS AS THEY CROSS
THE AREA. THEY CAN PRODUCE DANGEROUS CLOUD TO GROUND
LIGHTNING...HEAVY RAIN...STRONG GUSTY WINDS AND POSSIBLY SMALL
HAIL.

THE STORMS WILL APPROACH THE INTRACOASTAL AND COASTAL WATERWAYS
BETWEEN CAPE CANAVERAL AND SEBASTIAN AROUND 530 PM. MARINE
INTERESTS SHOULD TAKE PRECAUTIONS TO AVOID THESE STORMS.

SPRATT
Special weather statement, Oct 8, 5:39 PM EDT, 9 minutes before
FLZ047-054-501-082240-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
539 PM EDT FRI OCT 8 1993

...VERY STRONG THUNDERSTORMS OVER BREVARD COUNTY...

AT 530 PM...WEATHER SERVICE RADAR AT MELBOURNE INDICATED VERY
STRONG THUNDERSTORMS OVER THE INDIAN RIVER NEAR COCOA AND 5 MILES
EAST OF KENANSVILLE. THE STORMS WERE MOVING EAST AT 5 TO 10 MPH AND
WILL AFFECT THE AREAS BETWEEN COCOA...COCOA BEACH AND PORT
CANAVERAL AND EXTREME SOUTHERN BREVARD COUNTY DURING THE NEXT 30
MINUTES. THESE STORMS ARE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL...FREQUENT DEADLY LIGHTNING AND HAIL.

OTHER HEAVY THUNDERSTORMS WERE OVER SOUTHERN LAKE AND SOUTHWESTERN
ORANGE COUNTIES.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

SPRATT
Special weather statement, Oct 8, 5:39 PM EDT, 9 minutes before
FLZ047-054-501-082240-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
539 PM EDT FRI OCT 8 1993

...VERY STRONG THUNDERSTORMS OVER BREVARD COUNTY...

AT 530 PM...WEATHER SERVICE RADAR AT MELBOURNE INDICATED VERY
STRONG THUNDERSTORMS OVER THE INDIAN RIVER NEAR COCOA AND 5 MILES
EAST OF KENANSVILLE. THE STORMS WERE MOVING EAST AT 5 TO 10 MPH AND
WILL AFFECT THE AREAS BETWEEN COCOA...COCOA BEACH AND PORT
CANAVERAL AND EXTREME SOUTHERN BREVARD COUNTY DURING THE NEXT 30
MINUTES. THESE STORMS ARE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL...FREQUENT DEADLY LIGHTNING AND HAIL.

OTHER HEAVY THUNDERSTORMS WERE OVER SOUTHERN LAKE AND SOUTHWESTERN
ORANGE COUNTIES.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

SPRATT

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 5:52 PM EDTSevere Thunderstorm WarningMLBMartin, Saint Lucie53 min
Oct 8, 5:54 PM EDTTornado WarningMLBMartin36 min

Nearby

Severe Thunderstorm Warnings in Florida, 1993Every severe thunderstorm warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.